Just sent you an email regarding my experience detoxing with gaba. Wishing you the best.
I used neurontin for opiate withdrawals but it was by accident. I was prescribed vicodin and then oxycodone for back problems and sciatica. When I finally told my doctor that I was done with the pills he prescribed neurontin for nerve pain. I stopped the opiates and started the neurontin. It did take the edge off quite a bit. About the only symptoms I experienced was anxiety and the chills. I had a little lethargy but nothing compared to full blown withdrawals. I noticed that it seemed to help with the insomnia and the overall edginess associated with withdrawals.
I tried to only take it at night before bed but on occasion did take it during the day. You should stick to how your doctor told you to take it.
I have read that it can be addicting also and there are withdrawals from it. I didn't have a problem with it but I didn't stay on it for too long but still tapered off of it. I was prescribed 400mgs 3 times a day but normally didn't take that much because I was worried about becoming addicted to it.
Hope this helps!
I have been on neurontin as long as the hydro's I was on and I still went through the WD's.
I am still on the neurontin for nerve pain............but 32 days clean today from Hydrocodone. I am on 600 MG's of neurontin 4 times a day, but I don't take it that much I usually take one in the am then one in the evening before I go to bed.
600 mg 4X/day? 2400mg's? From what I read and heard from my doctor, when one starts taking that they start at a lower dose and then step it up to around 1800mg/day max..I also read that there may be wd issues with it if a person has been on a high dose for a period of time..Just sharing my thoughts on that as I was prescribed that back in July. It didn't agree with me though. I spun out bad by the end of the first week. Terrible dizzy spell and equilibrium problems..Then was switched to Lyrica which seems to be more agreeable for me...One concern some have raised about the Lyrica which I ran across over in the Pain Management Forum is that for a few of those folks, the Lyrica had a bad habit of making them gain weight..Thats not a problem for me though. I have room for a few more lbs..
I do believe the Gabapentin, or Neurontin does help with wd's. Not sure if it overides the wd's with the side effects it produces which can be mentally acknowledged, but comparing a c/t I did back in April vs a week taper at the end of July, the wd's while taking the neurontin were not as bad as the first time..Clonidine also helped which was something else my doctor gave me..Suppose to help restabilize a person's sleep pattern's..:)
From reading the pharmacology and research articles of Neurontin I was wondering how it has the potential to be addictive. From what I understand it works on different neurotransmitters in the brain such as GABA and pregambolin, almost like anit-depressants do. It is also an amino acid, which not to my knowledge at least, is an addictive substance. Although many drugs that pharmacologically alter or work on neurotransmitters will produce a withdrawal syndrome if the drug is immediately ceased, they are not addictive. Withdrawal syndrome is different from classic withdrawal in that the individual taking the drug does not have a psychological dependence on the drug and will not crave it if the drug is immediately stopped. If the given drug is tapered down correctly it should not produce any withdrawal syndrome and will not have lasting effects or produce any psychological cravings. So I'm wondering if people in general are confusing the withdrawal syndrome of improperly stopping gabapentin with classic withdrawal, or if it actually is addicting to them psychologically as well.
I personally have not felt any effects from gabapentin that could potentially cause me to abuse the drug, but I am on the lowest dose available. So my question is have you experienced any effects from gabapentin that could potentially cause you to become addicted to it?
Thats a real low dose your on there Colleen. I was started at 300mg 2X/day or 600mg daily. Sorry on the above as I got Cissy confused with being you on the 2400mg daily. People in the pain Mgt community seem to think my dose wasn't anuwhere near the level to have any substantial benefit.. Of course I tend to disagree as I was feeling side affects I didn't like. But thats understandable. It seems for people going on that type of drug, if neurotin is disagreeable with them ,then Lyrica seems to do better. If lyrica seems to cause problems, then the neurontin seems to do better.
I really don't see how there would be any wd issues with it. At least from my perspective. If anything, I wanted to get away from it which was what I did. With no second thoughts or desires to continue using it.
Dav I didn't start out at 2400mg's per day.............the doc's increased it over time.
I was sure that was the case Cissy. If someone took that much in a first dose, they would have a very bad headache..:). I was just commenting that the norm I had seen was to gradually get up to 1800mg as a max reccommended dose..I had seen some warning about possible increased side effects if a person was on a higher dose but at the same time they said it wasn't uncommon for some to exceed the 1800mg threshold :)
i am on 600mg 3x a day the max dose as my dr said 1800mg. I have a bad back(broken in an accident 6 yrs ago) and seizures so this drug is used for two purposes for me I believe thats why I am on the max dose or it could be because i only weigh 100lbs. I am trying to go off my pain meds and really hope that the nuerontin will help with any withdrawls I may have. if anyone has any advice suggestions or questions please let me know! thx-
I don't know what these other ppl are talking about as far as Gaba helping. i was in a hospital psyche ward for 2 weeks and they made me crash and cold withdrawl (almost ZERO meds to help ease the suffering). I have severe chronic pain which they gave me Gabapentin for (they also claimed it would help ease the suffering of withdrawl). The Gabapentin did NOTHING! Not for the pain, not for the withdrawl. They titrated my dose to the maximum you can take a day. Still did absolutely NOTHING. I may as well have been taking sugar cubes. LOL, the sugar probably would have had more of an effect then the gabapentin. The inventor of gabapentin even confessed that he lied about his studies and Gaba is not good for use in pain control. Read up on it. Anyway that crash and burn detox in a psyche ward filled with violent loud insane people who did not sleep was THE WORST EXPERIENCE I HAVE EVER HAD. It was literally hell on earth. I don't know if they were trying to teach me a lesson or what, butI hate that place and the doctor there for doing what they did to me. So, in conclusion, Gabapentin is USELESS.
Ouch! That definitely was not a good time in your life....
"Ouch!" is right! It is posted in my brain as one of the most, if not THEE most horrid experience in my life.